Other people, however, put on lots of weight -- up to 50 pounds -- and the pounds can continue to pile on long after the steroid is stopped. This weight can also be very hard to take off.
Have you experienced weight gain from Solu-Medrol? How much did you gain? Were you able to lose the extra weight? If so, how did you do it? Share your story with other people who might be struggling with this situation.Share your story and tips
- I've had Solu-Medrol in France & UK. The UK mixed corticosteroids in saline, in France it is mixed in glucose. In the UK hospitals it is given over 3 days, each infusion lasts 1-2 hours. In France, they give longer doses (5 days), administered over 4-5 hours. In France, you are given dietary rules for 3 weeks to eat not package foods, including bread, salted meats, carbonated drinks, do not add sugar or salt to food. Hospital gives patients magnesium, potassium and a sleeping pill every day at the end of the perfusion. The IV perfusions are followed by oral steroids in diminishing doses for 3 weeks. I gained no weight any of the times I received Solu-Mecrol, but carefully followed the guidelines. I saw friends not follow the guidelines and puff up.
- I found that being active ,like gardening, going out to dinner had an adverse effect on the results of taking the drug. The last attack needed two doses. Taking it very easy , in my case had better results.
- —Guest christakis
- I was on steroids 2 months ago and can't seem to loose the weight. I follow low calorie/ low carb. I'm in PT but activity is limited so exercise is hard. I keep promising myself that I will not buy the next size clothes, but I had to once again. I would appreciate any suggestions to increase activity
gaining unwanted weight
- I am on solu-medrol and im gaining too much of unwanted weight. Is there a diet that I can follow that is not too expensive? If yes, please let me know of it A.S.A.P
Let's get to the root of the problem...
- I have been on all the CRABs and Tysabri and have relapsed on EVERY drug. Solu-Medrol certainly helps to calm and eventually facilitate the body to alleviate the attack, but... it comes with the weight gain; and sometimes MASSIVE weight gain! I personally have never gained more than thirty pounds. But, those thirty pounds sometimes take up to two years to lose!Then, the body weight has gone up by 10 lbs. once homeostasis is again attainable. The questions I have are: Does eating according to the worldwide codex alimentarius standards of nutrient deficient food have anything to do with weight-gain and methylprednisolone? Does Monsanto play into this at all (they play into EVERY other food related issue in the world)? Why has this issue NOT been studied by doctors and/or do-gooders alike? This issue runs FAR deeper than a lack of study... Wake up!
- —Guest MS truther